Affordable Access

Publisher Website

Survival to extinction in a slowly varying harvested logistic population model

Authors
Journal
Applied Mathematics Letters
0893-9659
Publisher
Elsevier
Volume
26
Issue
11
Identifiers
DOI: 10.1016/j.aml.2013.05.003
Keywords
  • Harvesting
  • Logistic
  • Slowly Varying
  • Multitiming

Abstract

Abstract This work considers a harvested logistic population for which birth rate, carrying capacity and harvesting rate all vary slowly with time. Asymptotic results from earlier work, obtained using a multiscaling technique, are combined to construct approximate expressions for the evolving population for the situation where the population initially survives to a slowly varying limiting state, but then, due to increasing harvesting, is reduced to extinction in finite time. These results are shown to give very good agreement with those obtained from numerical computation.

There are no comments yet on this publication. Be the first to share your thoughts.